Japanese Heart Journal
Online ISSN : 1348-673X
Print ISSN : 0021-4868
ISSN-L : 0021-4868
A Case of Acute Myocardial Infarction Associated with Topical Use of Minoxidil (RiUP®) for Treatment of Baldness
Hiroshi SatohShuji MorikawaChifuyu FujiwaraHajime TeradaAkihiko UeharaRyuzo Ohno
Author information
JOURNALS FREE ACCESS

2000 Volume 41 Issue 4 Pages 519-523

Details
Abstract

A 45-year-old Japanese man with paroxysmal atrial fibrillation (AF) developed acute anteroseptal myocardial infarction (MI). He had used 1 % topical minoxidil (RiUP®) once a day for 4 months before the onset of MI for treatment of baldness. Coronary angiography demonstrated severe stenosis at the proximal portion of the left anterior descending coronary artery with a filling defect. Electrocardiographic monitoring revealed paroxysmal AF and sinus bradycardia with sinus arrests, suggestive of sick sinus syndrome. Topical minoxidil is now widely used for the treatment of male pattern baldness. Although it may be difficult to relate topical use of minoxidil to myocardial ischemia, a greater awareness of its toxicity will be necessary, and patients with cardiovascular disorders should be excluded from the therapy.

Information related to the author
© 2000 by the Japanese Heart Journal
Previous article Next article
feedback
Top